MAUDE Adverse Event Report: PENUMBRA, INC. POD 6; HCG, KRD

PENUMBRA, INC. POD 6; HCG, KRD
Catalog Number RBYPOD6
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-01130.
 
Event or Problem Description
During preparation for a coil embolization procedure, the physician advanced two pod6s into saline to check their shapes on the back table.However, while retracting the pod6s back into their introducer sheaths, both pod6s detached from their pusher assemblies.The damage to the pod6s occurred prior to use and, therefore, the pod6s were not used in the procedure.The procedure was completed using other pod packing coils.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up # 01 mfr report: 3005168196-2019-01131.Section h.Box 8.Usage of device.Results: the pet lock was damaged but intact and pull tube was retracted on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 90.0 and 109.0 cm from the proximal end.The embolization coil was detached from the pusher assembly ddt.Offset coil winds were present along the embolization coil.Conclusions: evaluation of the two returned pod6¿s revealed the pet lock on the proximal end of the pusher assemblies were damaged, the pull tubes were retracted, and the embolization coils were detached from the pusher assembly.If the devices are forcefully gripped or otherwise mishandled at extreme angles, the pet lock may become damaged and the pull tube may become retracted.If the pull tube retracts out of the pusher assembly ddt, the embolization coil will likely detach.Further evaluation of both devices revealed pusher assembly kinks and embolization coils with offset coil winds.These damages were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01130.

Brand Name
POD 6
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8688991
Report Number3005168196-2019-01131
Device Sequence Number3029738
Product Code HCG
UDI-Device Identifier00814548013817
UDI-Public00814548013817
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2026
Device Catalogue NumberRBYPOD6
Device Lot NumberF82543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005